Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 130, NWS Charleston, WV

July 4, 2016Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2016, 7:20 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 7:20 PM EDT (23:20 UTC)
Expired
Jul 4, 2016, 8:00 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buchanan County, VA, Dickenson County, VA

The radar

The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:40 PM EDTTSTM WND DMG6 Wsw Grundy, VAREPORTS OF TREES DOWN IN THE KNOB HILL ROAD AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

977 
WUUS51 KRLX 042320
SVRRLX
VAC027-051-050000-
/O.NEW.KRLX.SV.W.0130.160704T2320Z-160705T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKENSON COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHWESTERN BUCHANAN COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 800 PM EDT

* AT 720 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GASKILL...OR
  NEAR CLINTWOOD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTWOOD...GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...
  BREAKS INTERSTATE...BIG ROCK...CLINCHCO...MCCLURE...
  ROSEANN AND VANSANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3713 8255 3720 8255 3724 8245 3727 8235
      3728 8234 3728 8232 3739 8218 3741 8203
      3714 8200 3707 8250
TIME...MOT...LOC 2320Z 262DEG 37KT 3713 8256 

HAIL...1.00IN
WIND...60MPH
 
$$

KISTNER
1 follow-up statement
553 
WWUS51 KRLX 042347
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT MON JUL 4 2016

VAC027-051-050000-
/O.CON.KRLX.SV.W.0130.000000T0000Z-160705T0000Z/
DICKENSON VA-BUCHANAN VA-
747 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN DICKENSON AND SOUTHWESTERN BUCHANAN COUNTIES...

AT 747 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYSI...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRUNDY...HAYSI AND VANSANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3714 8232 3723 8235 3728 8220 3731 8202
      3714 8200 3710 8231
TIME...MOT...LOC 2347Z 262DEG 37KT 3717 8224 

HAIL...1.00IN
WIND...60MPH
 
$$

KISTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:55 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 4:55 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
455 PM EDT MON JUL 4 2016

.SYNOPSIS...
Weak front pushes through and dissolves overnight and Tuesday.
Very warm and humid for the balance of the weak with disturbances
along the southern edge of the upper level westerlies.

&&

.NEAR TERM /THROUGH TUESDAY/...
Weak surface front appeared to have pushed through most of the
area. Upper level disturbances and strong mid level flow was
making for an active afternoon and evening in the warm and humid
air that has taken control. The threat for severe weather
continues across central and southern portions of the area, where
the front pushed through first, and heating was maximized. The
strong flow was resulting in some persistent rotation mainly in
the one strongest storm, headed for the office here as 5 pm
approached..

The threat for flooding is also across central and southern
portions of the area, where most of the rain managed to focus
last night and this morning, and where convection will continue to
be heaviest through this evening. The FFA was thus trimmed along
the northwest edge in east central Ohio in coordination with
neighboring offices.

As the front dissolves and the upper level disturbances move off
to the east overnight and Tuesday, so will the potential for
showers and thunderstorms. Stratus and fog are likely to form
overnight and linger well into Tuesday morning, with the best
chance for the return of sunshine over the middle Ohio Valley
Tuesday afternoon.

Temperatures close to guidance with little change from previous,
with no change in air mass.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Zonal flow will largely keep the area unsettled through the short
term with a myriad of vort maxes aloft rotating through the Ohio
Valley. GFS keeps PW values on the high side without any appreciable
change in the airmass...but for now...the systems should be on the
progressive side. That said...given the antecedent conditions across
the area...the potential for water issues will need to be watched.
Very warm temperatures also continue...but the saturated surface
should keep a relative lid on the temperatures...with few 90 degree
readings to be seen through mid week.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Cold front slated for the later weekend time frame will knock
temperatures down a bit and bring the PW values back towards normal
with some drying aloft. Expect this to be short lived...with the
trend and tendencies to rebound back into the unsettled...high
moisture content zonal flow in the upper levels. CPC outlooks
continue with better than normal chances for above normal
temperatures for the extended time frame.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Warm front across southern Ohio and central WV will push northward
into this evening, and then back southward tonight. IFR
conditions improving to MVFR north of the front early this
afternoon likely to vary in showers and a few thunderstorms late
this afternoon and this evening, and then deteriorate back to IFR
to VLIFR overnight tonight, before improving slowly later Tuesday
morning.

Patchy MVFR cigs south of the front otherwise VFR conditions
except when thunderstorms approach from the west this afternoon.
A direct hit from a thunderstorms will bring brief IFR conditions
this afternoon and this evening. A severe thunderstorm watch is in
effect for eastern KY and southern WV through 01Z or 9 pm tonight,
where thunderstorms could bring wind gusts of over 50 kts.

As the rain pushes east and the boundary pushes south tonight,
IFR to VLIFR stratus and or fog is likely to develop across
southern sites as well overnight.

Conditions will slowly improve late Tuesday morning and early
Tuesday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Low to Medium

ALTERNATE SCENARIOS: Timing of restrictions in showers/thunderstorms
could vary especially through this evening. Timing and extent of
fog and stratus overnight into Tuesday morning could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    M    L
EKN CONSISTENCY  L    L    L    M    M    M    L    L    M    M    M    L
PKB CONSISTENCY  L    L    L    M    M    M    M    M    M    M    M    L
CKB CONSISTENCY  M    M    M    M    M    M    L    L    M    M    M    M

AFTER 18Z TUESDAY...
IFR possible in stratus and fog overnight Tuesday night into
Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 4 AM EDT Tuesday for WVZ005>011-
     013>015-017-019-020-024>026-033>036.
     Flash Flood Watch through Tuesday morning for WVZ016-018-
     027>032-037>040-046-047.
OH...Flash Flood Watch until 4 AM EDT Tuesday for OHZ083-085>087.
KY...Flash Flood Watch until 4 AM EDT Tuesday for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...TRM/26
NEAR TERM...TRM
SHORT TERM...26
LONG TERM...26/99
AVIATION...TRM
Hazardous weather outlook, Jul 4, 3:57 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT MON JUL 4 2016

KYZ101-OHZ083-085>087-WVZ007>011-017-019-020-052000-
GREENUP-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
357 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ102-103-105-WVZ005-006-013>015-024>026-033>036-052000-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
357 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ016-018-028>032-038>040-046-047-052000-
ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
357 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-052000-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
357 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-052000-
DICKENSON-BUCHANAN-
357 PM EDT MON JUL 4 2016

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ027-037-052000-
CLAY-NICHOLAS-
357 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 4, 5:41 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     2 SSW LOUISA            38.08N  82.62W
07/04/2016                   LAWRENCE           KY   EMERGENCY MNGR

            ABOUT 100 TREES DOWN... SOME TWISTED. ROOFS DAMAGED.
            CARS OVERTURNED. DAMAGE NEAR U.S. RT. 23 AND KY RT. 32
            FOR ABOUT 1 MILE.

&&

EVENT NUMBER RLX1601163

TRM
Special weather statement, Jul 4, 6:00 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON JUL 4 2016

OHZ076-WVZ009>011-017-019-020-042245-
WASHINGTON-PLEASANTS-RITCHIE-TYLER-WIRT-DODDRIDGE-WOOD-
600 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON...
RITCHIE...NORTHEASTERN WIRT...WOOD...PLEASANTS...NORTHWESTERN
DODDRIDGE AND TYLER COUNTIES...

AT 600 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CALDWELL TO MARIETTA
TO NEAR WASHINGTON. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...MARIETTA...BELPRE...HARRISVILLE...ST. MARYS...
MIDDLEBOURNE...VIENNA...WILLIAMSTOWN...PADEN CITY...SISTERSVILLE...
PENNSBORO...BELMONT...WEST UNION...BOAZ...NORTH BEND STATE PARK...
MINERALWELLS...LUBECK...WASHINGTON...NEWPORT AND MATAMORAS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 164 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 13.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 51.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
      3957 8104 3954 8104 3961 8095 3958 8089
      3960 8085 3956 8082 3955 8079 3947 8071
      3948 8067 3946 8067 3945 8063 3908 8099
      3910 8175 3915 8174 3942 8152 3963 8144
TIME...MOT...LOC 2200Z 265DEG 30KT 3965 8138 3942 8142 3916 8168

KISTNER
Local storm report, Jul 4, 6:22 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     5 S SOUTH CHARLESTON    38.28N  81.71W
07/04/2016                   KANAWHA            WV   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ALONG SAND PLANT
            RD.

&&

EVENT NUMBER RLX1601164

TRM
Local storm report, Jul 4, 6:24 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     2 E CHARLESTON          38.35N  81.59W
07/04/2016                   KANAWHA            WV   911 CALL CENTER

            TWO TELEPHONE POLES DOWN ON SOUTH PARK RD.

&&

EVENT NUMBER RLX1601165

TRM
Local storm report, Jul 4, 6:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     4 SSW CHARLESTON        38.29N  81.66W
07/04/2016                   KANAWHA            WV   911 CALL CENTER

            MULTIPLE REPORTS OF LINES DOWN NEAR KANAWHA STATE
            FOREST.

&&

EVENT NUMBER RLX1601166

TRM
Local storm report, Jul 4, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      2 ENE HARRISVILLE       39.22N  81.02W
07/04/2016                   RITCHIE            WV   PUBLIC

            CALLED FOR A TSTORM REPORT...NOTHING TO REPORT THERE
            BUT ROCK CAMP RUN WAS OVERFLOWING ITS BANKS ONTO THE
            ADJACENT ROAD.

&&

EVENT NUMBER RLX1601167

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:02 PM EDTSevere Thunderstorm WarningRLXBuchanan58 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.